Thunderstorm Wind, Carroll
- When
- July 21, 2:30 PM CST
- Where
- Carroll County, Berryville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.367, -93.567
Thunderstorm winds estimated at 70 miles an hour blew down trees.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 1:45 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT FRI JUL 21 2006
.DISCUSSION...
RELIEF FROM THE HEAT IS ON OUR DOORSTEP THIS AFTERNOON
AS A COLD FRONT MOVES INTO THE REGION. THE COLD FRONT
(AT LEAST MY INTERPRETATION) IS LOCATED NEAR KIRK-KPNC-KCDS
LINE WITH A PRE-FRONTAL TROF NEAR A KSWO-KRVS-KSLG LINE.
WOULD EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THESE BOUNDARIES WITHIN THE NEXT COUPLE OF
HOURS AS THE CAP WEAKENS. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH CAPE VALUES APPROACHING 2000 J/KG.
MAIN CONCERN WILL BE WIND WITH GUSTS APPROACHING 80 MPH.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DECREASE
LATER TONIGHT AS THE COLD FRONT EXITS THE AREA.
WILL LET THE EXCESSIVE HEAT WARNING EXPIRE NATURALLY AT
7PM EVEN THOUGH SOME AREAS ACROSS THE NORTH WILL MOST
LIKELY BE SHORT OF CRITERIA.
RELATIVITY COOLER TEMPERATURES ARE ON THE WAY FOR THE WEEKEND
AS HIGH PRESSURE BUILDS AT THE SURFACE IN THE WAKE OF THE COLD
FRONT AND THE 500 MB RIDGE RETROGRADES TO THE WEST AS A TROF IS
CARVED OUT ACROSS THE EASTERN UNITED STATES.
A WARM UP IS ON TAP FOR NEXT WEEK AS THE SURFACE RIDGE BUILDS TO
THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 89 64 90 / 30 10 10 0
FSM 67 88 64 90 / 50 20 10 10
MLC 68 90 63 91 / 40 10 0 10
BVO 65 87 59 89 / 30 10 10 0
FYV 62 82 56 84 / 40 10 10 0
BYV 63 82 59 83 / 30 10 10 10
MKO 65 87 63 88 / 40 10 10 0
MIO 62 85 59 88 / 30 10 0 0
F10 67 89 64 89 / 40 10 0 0
HHW 72 92 67 92 / 40 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 10HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT FRI JUL 21 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CDT FRI JUL 21 2006
...EXCESSIVE HEAT WARNING UNTIL 7 PM...
...RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...NORTHEAST OKLAHOMA AROUND OR AFTER 3 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND
NORTHWEST ARKANSAS
ONSET...ONGOING.
DISCUSSION...
ONE MORE DAY OF EXCESSIVE HEAT WILL OCCUR TODAY...WITH HIGH
TEMPERATURES RANGING FROM THE UPPER 90S TO 108 THIS AFTERNOON...WITH
HEAT INDICES IN THE 105 TO 110 RANGE. A COLD FRONT HAS ENTERED FAR
NORTHEAST OKLAHOMA...AND WILL OFFER RELIEF FROM THE HEAT LATE THIS
AFTERNOON AND EVENING...AND ACROSS THE REMAINDER OF THE AREA AS THE
FRONT MOVES THROUGH EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
MILDER TEMPERATURES ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE
SETTLES IN FROM THE NORTH.
ADDITIONALLY...AFTERNOON HEATING WILL RESULT IN AN INCREASINGLY
UNSTABLE ENVIRONMENT ALONG AND AHEAD OF THE AFOREMENTIONED COLD
FRONT. DRY AIR BELOW THE CLOUD BASE AND ADIABATIC LAPSE RATES WILL
BE CONDUCIVE FOR STRONG DOWNBURST WINDS FROM A FEW STORMS. WEAK WIND
SHEAR PROFILES OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL
LIKELY PRECLUDE SUPERCELL DEVELOPMENT. GIVEN THE VERY WARM
ATMOSPHERE AND HIGH FREEZING LEVELS...THE POTENTIAL FOR LARGE HAIL
IS LOW. THE SEVERE WEATHER POTENTIAL IS EXPECTED TO DIMINISH BY
MIDNIGHT AS THE COLD FRONT MOVES SOUTH AND THE AIRMASS BECOMES MORE
STABLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED MID TO LATE AFTERNOON IN
NORTHEAST OKLAHOMA...AND THIS EVENING IN NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS THAT DEVELOP LATER TODAY AND TONIGHT MAY LINGER INTO
SATURDAY OVER SOUTHEAST OKLAHOMA...BUT NO SEVERE THUNDERSTORMS ARE
EXPECTED.
HIGH TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY MID WEEK
UNDER WEAK NORTHWEST FLOW ALOFT. WINDS AT THE SURFACE WILL BECOME
MORE SOUTHWESTERLY...PUSHING HIGH TEMPERATURES BACK TO NEAR 100 IN
MANY AREAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT FRI JUL 21 2006
OKZ064-212000-
CREEK OK-
234 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
EASTERN CREEK
AT 234 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE AND
SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
303 PM CDT FRI JUL 21 2006
ARZ002-212045-
CARROLL AR-
303 PM CDT FRI JUL 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WESTERN CARROLL
AT 303 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF GRANDVIEW TO 3 MILES WEST OF
EUREKA SPRINGS...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OAK GROVE...OAK HILL...PLEASANT
RIDGE...EUREKA SPRINGS...URBANETTE AND GRANDVIEW.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The Springfield radar (KSGF), 98 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour caused roof damage to numerous homes. A tree was blown down onto a home and several highway signs were blown down. A large billboard was also damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522178, 5522179.